The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Another Interferon Question (sorry!) about Fatigue

Forums General Melanoma Community Another Interferon Question (sorry!) about Fatigue

  • Post
    joy_
    Participant

    Hi MRF BB Friends,

    My husband Bill will complete his 2nd week of high dose interferon tomorrow.  He's doing great other than the FATIGUE.  Wow… fatigue doesn't even describe it well does it?  Just curious approximately how long before this [email protected] gets out of his system and he gets energy back after the last infusion. (He is not doing the 11 month self injections afterward).

    Thank in advance for anything you can share.  Wishing you all the best in recovery and healing.

    Tracy

    wife to Bill, stage IIIc

    Hi MRF BB Friends,

    My husband Bill will complete his 2nd week of high dose interferon tomorrow.  He's doing great other than the FATIGUE.  Wow… fatigue doesn't even describe it well does it?  Just curious approximately how long before this [email protected] gets out of his system and he gets energy back after the last infusion. (He is not doing the 11 month self injections afterward).

    Thank in advance for anything you can share.  Wishing you all the best in recovery and healing.

    Tracy

    wife to Bill, stage IIIc

    Loading spinner
Viewing 7 reply threads
  • Replies
      patobs01
      Participant

      Tracy,

      I elected to do the IV Interferon for 4 weeks also (12/09-1/10), and received infusions every day for 5 days a week. During the 1st week I did not notice much fatigue although I had other side effects like fever, night sweats, headache, etc.. The fatigue began during the 2nd week and steadliy got worse, to the point that I slept up to 12 hours each night. My days started with getting the infusion, feeling good for a couple of hours afterwards (due to the pre treatment of steroids), starting to get the chills, laying on the sofa for all afternoon, wrapped in a blanket and going to bed at 8:30pm. It continue like that for 3 weeks after I finished Interferon. About that time my husband took me to AZ for a little break and I got up the first morning to sunshine and warm temps. Like a curtain lifting – all of my symptoms were gone! That fast I went from feel awful to wanting to go or a drive.  So that is a long ways to say, tell your husband hang in there, it will get better and if he is lucky he will recover faster than I did (I am 51 so someone younger might bounce back faster)!

      Take care,

      Pat O. – stage IIIa

      Loading spinner
      patobs01
      Participant

      Tracy,

      I elected to do the IV Interferon for 4 weeks also (12/09-1/10), and received infusions every day for 5 days a week. During the 1st week I did not notice much fatigue although I had other side effects like fever, night sweats, headache, etc.. The fatigue began during the 2nd week and steadliy got worse, to the point that I slept up to 12 hours each night. My days started with getting the infusion, feeling good for a couple of hours afterwards (due to the pre treatment of steroids), starting to get the chills, laying on the sofa for all afternoon, wrapped in a blanket and going to bed at 8:30pm. It continue like that for 3 weeks after I finished Interferon. About that time my husband took me to AZ for a little break and I got up the first morning to sunshine and warm temps. Like a curtain lifting – all of my symptoms were gone! That fast I went from feel awful to wanting to go or a drive.  So that is a long ways to say, tell your husband hang in there, it will get better and if he is lucky he will recover faster than I did (I am 51 so someone younger might bounce back faster)!

      Take care,

      Pat O. – stage IIIa

      Loading spinner
      KatyWI
      Participant

      Hi Tracy,

      I did both high dose & low dose, but I think I had a little short break in between.  I felt pretty good within days of finishing high dose.  Give your man a hug, congratulate him on being half done, and take heart that he'll probably feel better in about 2 1/2 weeks!

      KatyWI

      Loading spinner
      KatyWI
      Participant

      Hi Tracy,

      I did both high dose & low dose, but I think I had a little short break in between.  I felt pretty good within days of finishing high dose.  Give your man a hug, congratulate him on being half done, and take heart that he'll probably feel better in about 2 1/2 weeks!

      KatyWI

      Loading spinner
      dian in spokane
      Participant

      I did pretty well during the first couple of weeks of interferon 'boot camp'(back in 2003) I had a horrible rash, but did not get the rigors and fever the way some do. My second two weeks were markedly worse, I ate less, vomited some, and stayed in bed a lot.

      I did go ahead and start self injections the very next week, but I recovered pretty fast to the first month's treatment, rebounding within a couple of weeks. Fatigue DID become a big issue around the 6th month of my injections, along with a horrible cough and quit at the end of my 9th month.

      Right now he needs lots of fluids and a cozy bed, just concentrating on getting through the next couple of weeks. I recommend dvd's and pudding, home brewed herbal tea and you to cuddle with if that's possible.

      After that, with a little good luck, he'll bounce back quickly. When I finally quit interferon altogether, just about two weeks later I felt like I was infused with new energy and life.

      good luck,

      dian

      Loading spinner
      dian in spokane
      Participant

      I did pretty well during the first couple of weeks of interferon 'boot camp'(back in 2003) I had a horrible rash, but did not get the rigors and fever the way some do. My second two weeks were markedly worse, I ate less, vomited some, and stayed in bed a lot.

      I did go ahead and start self injections the very next week, but I recovered pretty fast to the first month's treatment, rebounding within a couple of weeks. Fatigue DID become a big issue around the 6th month of my injections, along with a horrible cough and quit at the end of my 9th month.

      Right now he needs lots of fluids and a cozy bed, just concentrating on getting through the next couple of weeks. I recommend dvd's and pudding, home brewed herbal tea and you to cuddle with if that's possible.

      After that, with a little good luck, he'll bounce back quickly. When I finally quit interferon altogether, just about two weeks later I felt like I was infused with new energy and life.

      good luck,

      dian

      Loading spinner
      Phil S
      Participant

      My husband completed the high dose month of interferon the first week of June 2010, and has been doing the self injections since that time.  He is doing well and fatigue is his only major side effect.  I always say that being tired is his/our new reality.  We also have small children, so he tries to get extra sleep whenever he can work around our life.  Frequently, he goes to bed at the same time as the kids, or sleeps a little later in the morning.  Sometimes, I have noticed that if he exercises a little (he cuts our wood for the winter),  he actually seems less tired those days.  One of our doctors at Dana Farber told him to try and eat more, as more calories/weight on the body also helps lessen the fatigue.

      We know a few people who have completed their interferon and they told us that they were feeling good within a few weeks to a month after stopping.  Good luck!                                Valerie (Phil's wife)

      Loading spinner
      Phil S
      Participant

      My husband completed the high dose month of interferon the first week of June 2010, and has been doing the self injections since that time.  He is doing well and fatigue is his only major side effect.  I always say that being tired is his/our new reality.  We also have small children, so he tries to get extra sleep whenever he can work around our life.  Frequently, he goes to bed at the same time as the kids, or sleeps a little later in the morning.  Sometimes, I have noticed that if he exercises a little (he cuts our wood for the winter),  he actually seems less tired those days.  One of our doctors at Dana Farber told him to try and eat more, as more calories/weight on the body also helps lessen the fatigue.

      We know a few people who have completed their interferon and they told us that they were feeling good within a few weeks to a month after stopping.  Good luck!                                Valerie (Phil's wife)

      Loading spinner
Viewing 7 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.